Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Discrete valuation overrings
of Noetherian domains

Authors: Paul-Jean Cahen, Evan G. Houston and Thomas G. Lucas
Journal: Proc. Amer. Math. Soc. 124 (1996), 1719-1721
MSC (1991): Primary 13E05, 13A18; Secondary 13G05, 13A15
MathSciNet review: 1317033
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that, given a chain $0=P_0\subset P_1\subset \dotsb \subset P_n$ of prime ideals in a Noetherian domain $R$, there exist a finitely generated overring $T$ of $R$ and a saturated chain of primes in $T$ contracting term by term to the given chain. We further show that there is a discrete rank $n$ valuation overring of $R$ whose primes contract to those of the given chain.

References [Enhancements On Off] (What's this?)

  • [C] C. Chevalley, La notion d'anneau de décomposition, Nagoya Math. J., 7 (1954), 21--33. MR 16:788g
  • [G] R. Gilmer, Multiplicative ideal theory, Dekker, New York, 1972. MR 55:323
  • [K1] I. Kaplansky, Commutative rings, Allyn and Bacon, Chicago, 1970. MR 40:7234
  • [K2] I. Kaplansky, Topics in commutative ring theory, University of Chicago lecture notes (1974). MR 55:322
  • [N] M. Nagata, Local rings, Krieger, New York, 1975. MR 57:301
  • [SL] A. de Souza Doering and Y. Lequain, Chains of prime ideals in polynomial rings, J. Algebra, 78 (1982), 163--180. MR 84d:13008

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13E05, 13A18, 13G05, 13A15

Retrieve articles in all journals with MSC (1991): 13E05, 13A18, 13G05, 13A15

Additional Information

Paul-Jean Cahen
Affiliation: (P.-J. Cahen) Service de Mathématiques 322, Faculté des Sciences de Saint-Jérôme, 13397 Marseille cedex 20, CNRS URA 225, France

Evan G. Houston
Affiliation: (E. G. Houston and T. G. Lucas) Department of Mathematics, University of North Carolina at Charlotte, Charlotte, North Carolina 28223

Thomas G. Lucas

Received by editor(s): October 24, 1994
Received by editor(s) in revised form: December 16, 1994
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society